Texas, 2010

Damaging Winds in Texas, August 6, 2010

August 6, 2010 · NWS SJT · 2 events in 2 counties and zones

Isolated thunderstorms produced microbursts winds in Abilene and Woodson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Isolated thunderstorms produced microbursts winds in Abilene and Woodson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 6, 2:42 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 6, 2:42 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT FRI AUG 6 2010

.SHORT TERM...
WEAK FRONTAL BOUNDARY DRAPED ACROSS WEST CENTRAL TEXAS...SHOWING UP
NICELY IN THE ENHANCED CU FIELD MAINLY ALONG AND SOUTH OF INTERSTATE
20. STARTING TO SEE A FEW SHOWERS AND STORMS DEVELOP ACROSS THE
NORTHERN CONCHO VALLEY AND SOUTHERN BIG COUNTRY. MEANWHILE...AN MCV
IS SPINNING EAST ACROSS THE RED RIVER VALLEY. MID LEVEL TEMPS STILL
VERY WARM...BUT SEEING JUST ENOUGH CONVERGENCE ALONG THE BOUNDARY TO
HELP THE STORMS DEVELOP.

HAVE INSERTED POPS IN FOR AREAS MAINLY ALONG THE FRONTAL BOUNDARY.
MCV SHOULD BE FAR ENOUGH EAST THAT POPS MAY NOT BE NEEDED ACROSS THE
NORTHERN BIG COUNTRY...SO WILL LEAVE OUT FOR NOW.

AS FOR TOMORROW...DONT EXPECT TO SEE MUCH MORE OF THE BOUNDARY
LEFT...AND THE UPPER LEVEL RIDGE MAY BE BUILDING BACK INTO PLACE
AGAIN. WILL HOLD OFF ON POPS AND SEE WHATS LEFT.

.LONG TERM...
LITTLE CHANGE EXPECTED IN OUR WEATHER THROUGH THE LONG TERM.
UPPER LEVEL HIGH...WHICH WILL BECOME CENTERED ROUGHLY OVER
SOUTHEASTERN MISSOURI OR WESTERN KENTUCKY EARLY NEXT WEEK...WILL
STILL HAVE A BROAD ENOUGH EXPANSE TO BE OUR DOMINANT INFLUENCE.
THUS...RAIN CHANCES LOOK MINIMAL. PER THE LOW-LEVEL MOISTURE
FIELDS...COULD SEE SOME EARLY MORNING LOW CLOUD DEVELOPMENT
ACROSS OUR SOUTHERN COUNTIES EARLY NEXT WEEK...FOLLOWED BY
A DIURNAL CUMULUS FIELD. LITTLE CHANGE IS INDICATED WITH THE 850
MB THERMAL PATTERN. LATER NEXT WEEK THE GFS SHIFTS THE CENTER OF
THE UPPER HIGH INTO THE DESERT SOUTHWEST WHILE THE ECMWF HAS BROAD
UPPER RIDGE FROM TENNESSEE VALLEY SOUTHWEST ACROSS TEXAS. LEANING
MORE TOWARD PERSISTENCE WITH DAILY HIGHS LATER NEXT WEEK...WHICH
IS A FEW DEGREES ABOVE MEX MOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 76 100  75  99  75 /  20  10  10  10  10
SAN ANGELO 	 75 102  74 100  74 /  20  10  10  10  10
JUNCTION 	 74 100  73  99  74 /  10  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/19
Hazardous weather outlook, Aug 6, 2:06 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT FRI AUG 6 2010

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-072015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
306 PM CDT FRI AUG 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND INTO
THE EVENING ACROSS PORTIONS OF WEST CENTRAL TEXAS. GUSTY WINDS
AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS.

IN ADDITION...EXPECT HEAT INDEX VALUES THIS AFTERNOON TO REACH BETWEEN
100 AND 105 DEGREES. HEAT RELATED ILLNESSES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WITH THE VERY HOT TEMPERATURES TO PREVAIL THROUGH MUCH OF THE NEXT
WEEK...ELEVATED HEAT INDEX VALUES WILL CONTINUE. THE MAIN HAZARD WILL
BE HEAT RELATED ILLNESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Dyess AFB radar (KDYX), 56 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Throckmorton

When
August 6, 4:25 PM CST to 4:35 PM CST
Where
Throckmorton County, 0.69 mi S of Woodson
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.010, -99.050

Damaging wind gusts were estimated near 60 mph with tree limbs down in the City of |Woodson.

Thunderstorm Wind, Taylor

When
August 6, 7:15 PM CST
Where
Taylor County, Abilene
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.450, -99.730

Law Enforcement Officials reported downed power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258438, 258437.